MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-25
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The article, "emergent conversion to open heart surgery during transcatheter aortic valve implantation: the presence of a rescue team improves outcomes", was reviewed.The article presented a case study of an 85-year-old male with diabetes, arterial hypertension, and mild renal failure.It was reported that on an unknown date, a 25mm navitor valve was chosen for implant.During procedure, there was a perforation caused by positioning of a stiff unknown guidewire and the patient experienced cardiogenic shock and cardiac arrest.After the patient was stabilized, a cardiopulmonary bypass was required to support the transcatheter aortic valve implant procedure.After implant, it was noted there was mild paravalvular leak and the patient was administered three units of blood transfusion.The patient status was reported stable and discharged home after 18 days.The article concluded that surgical treatment is rare during tavi.The presence of an expert complete rescue team as support means an increase in survival.Surgery must be used only to restore circulatory and to treat complication while percutaneous approaches should complete the procedure.[the primary and corresponding author was (b)(6).
 
Additional Manufacturer Narrative
B3 - date of event is estimated.D4 - the udi number is not known as the part and lot numbers were not provided.As reported in a research article, a mild paravalvular leak was noted after device implant.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18470288
Report Number2135147-2024-00146
Device Sequence Number6924021
Product Code NPT
UDI-Device Identifier05415067012487
UDI-Public05415067012487
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRT-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale